MEDICINE-FOR-YOU.COM
We collect information to make medicine more understandable for you

Allergy to local anesthetics

Allergy to local anesthetics – hypersensitivity to the medicines used for local anesthesia in the general surgical practice, stomatology, neurology, gynecology and ophthalmology. Pathological process can proceed in the form of allergic and pseudo-allergic reaction. Clinical manifestations are characterized by development of a small tortoiseshell, dermatitis, Quincke's hypostasis, anaphylaxis, a bronchospasm. Diagnostics includes studying of the anamnesis, carrying out an allergologichesky research (skin tests, provocative tests, definition of IgE in blood serum, etc.). Treatment: exception of contact with allergen, antihistamines, glucocorticoids, restoration of function of blood circulation and breath.

Allergy to local anesthetics

Allergy to local anesthetics – hypersensibility of an organism to the certain medicamentous means applied to local anesthesia when carrying out small surgical interventions and medical manipulations. True allergic reactions to introduction of anesthetic meet seldom, more often pathological process proceeds on the pseudo-allergy mechanism. Hypersensitivity develops more often to local anesthetics of Ester-type at which chemical structure there is air of benzole acid (to novocaine, a tetrakain, benzocaine), is more rare to the Amide-containing medicines (to lidocaine, a trimekain, an artikain, etc.). According to statistical data, the allergic and pseudo-allergic reactions connected with use of mestnoanesteziruyushchy means make from 6 to 20% of all cases of a medicinal allergy.

Reasons of an allergy to local anesthetics

Local anesthetics are widely used in various branches of medical practice, first of all in out-patient surgery, stomatology, ophthalmology, gynecology and endoscopy. Distinguish aminoradio (benzocaine, , ) and aminoamide (lidocaine, , , , , etc.) mestnoanesteziruyushchy means. These medicines are applied in the form of injections, aerosols, drops and creams, and often add other components allowing to lower a dose of anesthetic and to improve quality of an analgeziya to the main means providing local anesthesia. Hypersensitivity can be noted to any substances which are a part of local anesthetic.

The true allergy to local anesthetics meets participation of immunological mechanisms very seldom and makes no more than one percent from all cases of intolerance of this group of medicines. At the same time in response to repeated introduction of local anesthetic within several minutes the IgE-mediated allergic reaction of immediate type which is shown urticaria and an anaphylaxis develops. Allergic reaction can be and delayed, arising in several hours after repeated contact with problem medicine. At the same time there is a recognition of anti-genes sensibilized T-lymphocytes to the subsequent synthesis of limfokin and development of inflammatory reaction. In this case the allergy to local anesthetics is shown by local hypostasis and allergic contact dermatitis.

Not the true allergy, but pseudo-allergic reaction to certain components of anesthetic meets more often. Immunological mechanisms at the same time are not involved, and pathological process develops as a result of direct nonspecific release of the histamine which is in corpulent cages and basophiles or activation of system of a complement. At a false allergy to local anesthetics weight of clinical manifestations depends first of all on a dosage of medicine and speed of its introduction.

Symptoms of an allergy to local anesthetics

The main clinical displays of an allergy to local anesthetics depend on hypersensitivity type to medicines. At development of allergic reaction of immediate type allergic defeat of integuments as a small tortoiseshell with the advent of an eritema and the itching blisters of pink color is more often observed. Can suddenly arise hypodermic cellulose which remains within several hours (days) and constitutes special danger at damage of a mucous membrane of a throat. The rare, but hard proceeding display of an allergy to local anesthetics – anaphylactic shock which is characterized by violation of work of respiratory and cardiovascular systems and in the absence of in due time given emergency aid quite often leads to a lethal outcome.

At development of allergic reaction of the slowed-down type by the main signs there will be local changes of skin and hypodermic cellulose: contact dermatitis, an eritrodermiya, a knotty eritema, is more rare – allergic vaskulit. Pseudo-allergic manifestations of intolerance of medicines for local anesthesia are diverse and include defeat of integuments (local hypostasis and erity, a widespread itch of skin), rinokonjyunktivit, a laryngospasm and bronchial obstruction, enterokolit also anafilaktoidny reactions with arterial hypotension, dizziness, the general weakness and unconscious states.

Diagnosis of an allergy to local anesthetics

Exact diagnosis of an allergy to local anesthetics often presents certain difficulties as there is a set of the causal factors resulting in intolerance of this group of medicines. This and toxic action in connection with excess of dosages of anesthetic, and existence of a congenital idiosyncrasy (hypersensitivity) to this medicine in communication by violation of work of fermental systems of an organism, both an allergy, and a pseudo-allergy.

Establishment of the exact diagnosis requires careful collecting the general and allergologichesky anamnesis, the analysis of clinical manifestations of hypersensitivity, consultation of the allergist-immunologist, dermatologist, otolaryngologist and other specialists doctors. Are characteristic development of symptomatology at reuse of the minimum doses of problem medicine of a true allergy to local anesthetics (in 5-10 days after the first contact) and allergic reaction (urticaria, an anaphylaxis) arising at each subsequent introduction of allergen.

At a pseudo-allergy expressiveness of clinical manifestations of intolerance of anesthetic depends on its dose and speed of introduction. For differentiation allergic and pseudo-allergic reactions such methods as skin tests and provocative tests which are often used in allergology are carried out. Similar researches have to be conducted only by the allergologist in establishment where all conditions for rendering the qualified emergency aid at possible complications are created. The safest diagnostic procedures are poloskatelny (rinsing of a mouth anesthetic solution within 2 minutes) and mucous the test (application of solution of local anesthetic on the site of a gum for 50 minutes).

For specification of the diagnosis of a true allergy to local anesthetics blood test with determination of level of a triptaza, histamine, the general and specific IgE in blood serum is carried out. Differential diagnostics is carried out with other allergic and pseudo-allergic reactions to medicines, foodstuff, latex and other components. It is important to distinguish from an allergy organism intoxication symptoms at introduction of the raised doses of anesthetics. Besides, it is necessary to remember existence of frequent cases of psychovegetative reactions to local anesthetics with development of a vazovagalny faint, the panic attack (vegetative crisis) and hysterical (conversion) frustration.

Treatment of an allergy to local anesthetics

Medical actions at an allergy to local anesthetics include refusal of use of medicines to which the intolerance in the anamnesis, and replacement with their medicines from other group was noted. At impossibility of such replacement it is necessary to use whenever possible an intravenous sedation, an intubatsionny general anesthesia, narcotic and not narcotic analgetics, hypnotic influence, acupuncture and electrostimulation. Rendering emergency medical service at an allergy to local anesthetics includes infusional therapy, use of adrenaline, antihistaminic medicines and glucocorticosteroids, maintenance of function of blood circulation and breath.

Allergy to local anesthetics - treatment should be carried out only under the supervision of a doctor. Self-treatment is unacceptable!!!

Information published on the website
it is intended only for acquaintance
also does not replace the qualified medical care.
Surely consult with the doctor!

When using materials of the website the active reference is obligatory.